MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB210, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB210, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB210
Medical Device Problem Codes Energy Output Problem (1431); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Event description: hospital: [hospital name].Product: eb210."doctor inserted the eb210 through 5mm applied medical trocar.Upon sealing the first seal on the mesosalpinx tissue and transecting the tissue successfully right after, subsequent 2nd, 3rd, and 4th seals had no reactions within the tissue.It did not appear like the energy has been delivered to the tissue although the generator functioned normally with the start and end tone ringing.The doctor tried the seal again, and it seemed like there was little to no energy delivered to the tissue.Doctor proceeded to transect the tissue regardless and the bleeding occurred.Physician then asked for [competitor product] and successfully finished the surgery.Doctor noted that throughout the remainder of the procedure, the doctor was able to finish the surgery with successful seals with ligasure unlike applied medical's voyant; however, it did seem like [competitor product] was also not working as well as usual." product available for return.Type of intervention: the case was completed with [competitor product].Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: total laparoscopic hysterectomy.Event description: hospital: [hospital name].Product: eb210."doctor inserted the eb210 through 5mm applied medical trocar.Upon sealing the first seal on the mesosalpinx tissue and transecting the tissue successfully right after, subsequent 2nd, 3rd, and 4th seals had no reactions within the tissue.It did not appear like the energy has been delivered to the tissue although the generator functioned normally with the start and end tone ringing.The doctor tried the seal again, and it seemed like there was little to no energy delivered to the tissue.Doctor proceeded to transect the tissue regardless and the bleeding occurred.Physician then asked for [competitor product] and successfully finished the surgery.Doctor noted that throughout the remainder of the procedure, the doctor was able to finish the surgery with successful seals with ligasure unlike applied medical's voyant; however, it did seem like [competitor product] was also not working as well as usual." product available for return.Additional information received from via email on 30may2024 no the generator was not making any alarm tones during the procedure.General oozing was observed around the seal/transection area between the falopian tube and the round ligament in the "mesosalpinx".The initial seal/transection was near the fembria of the falopian tube and then additional seals were more medial to the uterus in the mesosalpinx.This tissue is typically a more avascular and thinner tissue but can vary in size from patient to patient.In this case the tissue did not seem enlarged or inflamed.No tension was applied to the tissue during or after the seal/transection of the tissue.After the initial activation (seal number 1) the surgeon began to notice insufficient sealing and the subsequent activations were equally insufficient.No the device was just removed from the packaging and inserted into the patient.Insufficient hemostasis was observed on the very first seal.The device was only activated 5-6 times before the surgeon requested another device (ligasure) to be open.When removed there was minimal eschar on the outside of the jaws but nothing on the electrodes.There were no alarm tones during the sealing of tissue.Both physicians did not mention or know of any pathological concerns from this patient.To the physician's knowledge the patient did not have any disease / inflammation that would have caused concerns for vessel sealing.Type of intervention: the case was completed with [competitor product].Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience could not be confirmed as the unit met current specifications and there were no visible non-conformances.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event or confirm that a product malfunction has occurred.A historical trend analysis and review of production records was performed, and no relevant documentation was identified.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit and further examination of the event description, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.Correction to section b5: updated to reflect procedure performed.

Brand Name
EB210, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19393802
Report Number2027111-2024-00663
Device Sequence Number6776866
Product Code GEI
UDI-Device Identifier00607915138424
UDI-Public(01)00607915138424(17)260409(30)01(10)1486323
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2026
Device Model NumberEB210
Device Catalogue Number101475457
Device Lot Number1486323
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM APPLIED MEDICAL TROCAR.
Patient SexUnknown